Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 7, 2004, 8:54 AM EST for Miami County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 8:54 AM EST (13:54 UTC)
- Expired
- May 7, 2004, 9:45 AM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Miami County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 8:30 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 071354
SVRIWX
INC103-071445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 AM EST FRI MAY 7 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN INDIANA
* UNTIL 945 AM EST
* AT 853 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES
WEST OF MACY TO 11 MILES WEST OF MEXICO TO 13 MILES SOUTHWEST OF
GRISSOM AFB...MOVING EAST AT 55 MPH. THIS STORM BLEW DOWN NUMEROUS
TREES WHEN IT MOVE ACROSS CASS COUNTY INDIANA.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
PERU
MEXICO
BUNKER HILL
MACY
DENVER
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE
STORMS SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4099 8597 4062 8597 4061 8612 4064 8616
4100 8617What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:56 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, May 7, 5:56 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 AM EST FRI MAY 7 2004 .AVIATION... MCS OVER ILLINOIS WILL CONTINUE TO SLIDE SLOWLY ESEWD EARLY THIS MORNING. THE BULK OF THE COMPLEX WILL BE SOUTH OF KSBN AND KFWA...BUT THE NORTHERN PORTION WILL LIKELY CLIP THE TERMINALS SO WILL INCLUDE VCTS FOR ABOUT AN HOUR AT KSBN EARLY THIS MORNING...AND VCSH AT KFWA TOWARDS MID-MORNING AS THE COMPLEX WEAKENS AS IT MOVES EAST. NEXT BEST CHANCE FOR THUNDER WILL THEN BE THIS EVENING AHEAD OF A WARM FRONT THAT WILL BE MOVING NORTH ACROSS THE REGION AROUND MIDNIGHT. BEST CHANCES FOR STORMS APPEAR TO BE APPROXIMATELY 03Z-06Z...BUT WITH IT STILL 15 HOURS AWAY WILL HOLD OFF LOCKING IN TO THAT QUITE YET. && .SHORT TERM... NGM VERIFIED THE BEST AT 06Z WITH PLACEMENT OF SURFACE BOUNDARY...WHICH AT 07Z STRETCHED FROM SOUTH OF TOLEDO TO FORT WAYNE TO KANKAKEE. NGM ALSO HAD THE BEST HANDLE ON THE 00Z-06Z QPF FIELDS. HOWEVER MODELS AGREE ON DROPPING THE COLD FRONT SOUTH TO THE OHIO RIVER BY MIDDAY THEN STARTING IT BACK NORTH THIS EVENING...ENTERING THE CWFA FROM THE SOUTH AROUND MIDNIGHT. BAND OF BETTER RH WILL EXIST ALONG AND NORTH OF THE FRONT WHERE SCATTERED ELEVATED CONVECTION WILL BE POSSIBLE. GOOD PUNCH OF DRY AIR AT 700MB THIS EVENING AND WET BULB ZEROES AROUND 10K FEET. ISENTROPIC LIFT MAXIMIZES AS THE WARM FRONT PUSHES THROUGH THIS EVENING AND AS A SMALL SHORTWAVE TROF SWINGS IN TO THE GREAT LAKES FROM THE WEST. AS A RESULT BEST CHANCES FOR STORMS APPEARS TO BE THIS EVENING INTO TONIGHT. ENTIRE CWFA IN SPC SLIGHT RISK AREA...MAIN THREAT WOULD APPEAR TO BE HAIL IN ELEVATED STORMS ABOVE SIGNIFCANT INVERSION. TEMPS FROM PREVIOUS FORECAST APPEAR TO BE ON TRACK PROVIDED COOLER AIR IS ABLE TO PUSH ALL THE WAY TO THE SOUTHERN COUNTIES BY DAYBREAK. && .LONG TERM... FEW CHANGES TO GOING GRIDS. HAVE BUMPED TEMPS A FEW THROUGH THE FORECAST PERIOD WITH LATEST GFS TRENDING A BIT FURTHER NORTH WITH THE BOUNDARY...BUT NOT NEARLY AS MUCH AS ETA HAS BEEN. UNFORTUNATELY LONG PERIOD OF CHANCE TSRA ABOUT THE ONLY WAY TO GO FOR NOW WITH TIMING OF INDIVIDUAL SHORTWAVES/CONVECTIVE COMPLEXES IMPOSSIBLE. CONTINUE TO HOLD ONTO DRY FORECAST WEDNESDAY AS TRANSITION FROM CURRENT ZONAL PATTERN TO SHARP LONGWAVE TROF IN THE WEST MAY CAP US IN THE WARM SECTOR. THEN TSRA CHANCES HOLD UNTIL COLD FRONT NEARS DAY7. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, May 7, 8:50 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 AM EST FRI MAY 7 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081007- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 508 AM EST FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. SOME STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND THERE IS A CHANCE THAT THE STORMS MAY BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, May 7, 8:21 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND GST 3 S WOLCOTT 40.71N 87.04W
05/07/2004 75 MPH WHITE IN TRAINED SPOTTER
&&
ALSLocal storm report, May 7, 8:25 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL 4 N VAN WERT 40.92N 84.58W
05/07/2004 0.88 INCH VAN WERT OH EMERGENCY MNGR
&&
ALSLocal storm report, May 7, 8:39 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0836 AM HAIL 5 NNE DELPHOS 40.90N 84.30W
05/07/2004 0.88 INCH VAN WERT OH TRAINED SPOTTER
&&
ALSLocal storm report, May 7, 8:49 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0836 AM HAIL 2 SW FORT JENNINGS 40.89N 84.33W
05/07/2004 0.88 INCH PUTNAM OH TRAINED SPOTTER
&&
STEVENS/WAMSLEYLocal storm report, May 7, 8:52 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG LOGANSPORT 40.75N 86.36W
05/07/2004 CASS IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
STEVENS/WAMSLEYLocal storm report, May 7, 8:54 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
854 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL DELPHOS 40.84N 84.34W
05/07/2004 1.25 INCH VAN WERT OH TRAINED SPOTTER
&&
STEVENS/WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:45 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 60 min |
| May 6, 8:53 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 52 min |
| May 6, 9:04 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Starke | 56 min |
| May 6, 9:26 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 64 min |
| May 6, 9:40 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 65 min |
| May 6, 10:21 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 54 min |
| May 7, 7:28 AM EST | Severe Thunderstorm Warning | IWX | Allen | 47 min |
| May 7, 7:33 AM EST | Severe Thunderstorm Warning | IWX | Whitley | 42 min |
| May 7, 8:05 AM EST | Severe Thunderstorm Warning | IWX | White | 40 min |
| May 7, 8:14 AM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 61 min |
| May 7, 8:28 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 47 min |
| May 7, 8:34 AM EST | Severe Thunderstorm Warning | IWX | Cass | 41 min |
| May 7, 9:09 AM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 51 min |
| May 7, 9:10 AM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 50 min |
| May 7, 9:27 AM EST | Severe Thunderstorm Warning | IWX | Huntington | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.